MAUDE Adverse Event Report: SYNTHES GMBH 3.5MM HEXAGONAL SCREWDRIVER SHAFT 241MM

SYNTHES GMBH 3.5MM HEXAGONAL SCREWDRIVER SHAFT 241MM
Catalog Number 03.168.016
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in south korea as follows: it was reported that on (b)(6) 2021, the device was bending when removing the screw.The lock screw was discovered to be stripped.This report involves one (1) 3.5mm hexagonal screwdriver shaft 241mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Concomitant device: lockscr ø5 self-tap l38 tan.Occupation: reporter is a j&j employee.Part number: 03.168.016, lot number: 39p2115, manufacturing site: (b)(4), release to warehouse date: 29 january 2020.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that scrdrivershaft hex 3.5 l241 was observed stripped and bent from the distal tip.A dimensional inspection for the scrdrivershaft hex 3.5 l241 was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the scrdrivershaft hex 3.5 l241 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM HEXAGONAL SCREWDRIVER SHAFT 241MM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES HAEGENDORF GMBH-CN
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14518115
Report Number8030965-2022-03550
Device Sequence Number15112104
Product Code HXX
UDI-Device Identifier07612334081773
UDI-Public(01)07612334081773
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.168.016
Device Lot Number39P2115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2022
Initial Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown